MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078173
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the dorsalis pedis artery.The ht command 14 guide wire was used and torqued in the non-abbott micro catheter for four hours.It was noted the tip of the guide wire separated and was attempted to be snared; however, was unsuccessful.The tip was embedded into the vessel wall.It was noted resistance was felt during advancement with the unspecified micro catheter and anatomy.Another unspecified device was used to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance and tip separation appear to be related to case circumstances of the procedure.Based on the reported information, during advancement, the guide wire encountered resistance while advancing through the anatomy likely causing damage to the tip and the difficulty to advance the micro-catheter over the guide wire.Further manipulation during the procedure ultimately resulted in the tip separation.The separated tip was attempted to be snared; however, was unsuccessful so the separated tip was embedded into the vessel wall.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14112017
Report Number2024168-2022-04042
Device Sequence Number2147916
Product Code DQX
UDI-Device Identifier08717648176661
UDI-Public08717648176661
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number2078173
Device Catalogue Number2078173
Device Lot Number1102871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROMINENT BTA MICRO CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown